Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 29, NWS Northern Indiana

March 10, 2012

NWS Northern Indiana issued this small craft advisory at Mar 10, 2012, 3:25 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2012, 3:25 PM EST (20:25 UTC)
Expired
Mar 10, 2012, 10:00 PM EST
In force
7 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

335 
WHUS73 KIWX 102025
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EST SAT MAR 10 2012

LMZ043-046-110300-
/O.CAN.KIWX.GL.W.0014.000000T0000Z-120310T2300Z/
/O.NEW.KIWX.SC.Y.0029.120310T2025Z-120311T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
325 PM EST SAT MAR 10 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS
EVENING. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. 

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
420 
WHUS73 KIWX 110322
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1022 PM EST SAT MAR 10 2012

LMZ043-046-110430-
/O.EXP.KIWX.SC.Y.0029.000000T0000Z-120311T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1022 PM EST SAT MAR 10 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 3:16 PM EST, 9 minutes earlier.

Area forecast discussion, Mar 10, 3:16 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
316 PM EST SAT MAR 10 2012

.SHORT TERM... / TONIGHT THROUGH SUNDAY NIGHT /

SHORTWAVE RIDGING ALOFT WILL CONTINUE TO PROVIDE THE FA WITH FAIR
SKIES...DRY CONDITIONS...AND MILD TEMPS TONIGHT INTO SUNDAY. FA IS
ON THE SOUTHERN FRINGE OF A 50 KT PLUS LOW LEVEL JET...WHICH IS
ASSOCIATED WITH A SHORTWAVE APPROACHING WESTERN QUEBEC. SHALLOW
MIXING AND SHEARED PROFILE ARE LIMITING WIND GUSTS SOMEWHAT THIS
AFTERNOON...GENERALLY BTW 20-25 KNOTS (HIGHEST NORTH). GRADIENT
FLOW WEAKENS TONIGHT WITH AT LEAST PARTIAL DECOUPLING SUPPORTING
MINS IN THE 30S. SUNNY AND WARMER TOMORROW WITH A GRADUAL
INCREASE IN HIGH CIRRUS. HIGHS SHOULD REACH THE 60S GIVEN DEEPER
MIXING TO NEAR 900/875 MB.

ATTENTION THEN TURNS TO THE CLOSED UPPER LOW OVER ARIZONA THAT WILL
GET KICKED NEWD TOWARDS THE UPPER MS VALLEY BY SUNDAY NIGHT. HEIGHT
FALLS WITH THIS FEATURE WILL ALLOW A ~50 KT LOW LEVEL JET TO
TRANSPORT WESTERN GULF OF MEXICO MOISTURE NWD INTO THE AREA BY
LATE SUNDAY NIGHT. THIS MOISTURE FEED AND CONVERGENCE ALONG THE
SYSTEM LOW LEVEL OCCLUSION...COINCIDENT WITH DECENT FORCING ALOFT
PER DPVA AND DIFFLUENCE ALOFT AHEAD OF A CYCLONICALLY CURVED JET
STREAK...WILL LIKELY ALLOW A BAND OF RAIN TO PIVOT THROUGH THE FA
FROM SW TO NE LATE SUNDAY NIGHT. RAINFALL AMOUNTS OF A QUARTER TO
HALF INCH EXPECTED. 12Z GUIDANCE HAS COME INTO PRETTY GOOD
AGREEMENT WRT TIMING SO OPTED FOR GREATER TEMPORAL/SPATIAL DETAIL
(3 HR POP/WX GRIDS).

&&

.LONG TERM.../MON-SAT/

UPR LOW OVER SRN NM TODAY WILL BE IN THE PROCESS OF BEING ABSORBED
INTO THE NRN STREAM FLOW OVER THE UPR GRTLKS MONDAY WITH TRAILING
TROF MOVG ACROSS THE SRN GRTLKS MON-MON NGT. BAND OF SHOWERS
ASSOCIATED WITH STRONG LOW LEVEL THETA-E ADVECTION/MOISTURE
CONVERGENCE AND UPR LEVEL DIVERGENCE EAST OF THE UPR LOW SHOULD BE
OVER THE ERN PORTION OF THE CWA AT THE START OF THE PERIOD MONDAY
MORNING. FORCING/SHOWERS WILL MOVE EAST OF THE CWA BY 18Z MON.
FORCING ASSOCIATED WITH THE MAIN TROF APCHG OUR AREA IN THE AFTN
SHOULD BE WK... BUT IF AROUND 1KJ/KG SBCAPE DEVELOPS AS DEPICTED
BY NAM THEN IT WOULD PRBLY BE SUFFICIENT TO INITIATE DEEP CONVECTION
AND GIVEN DECENT SHEAR AND DRY MID LAYERS SVR THUNDERSTORMS WOULD BE
PSBL. THE BIG QUESTION IS IF THE INSTABILITY WILL BE AVAILABLE AS
FCST BY THE NAM. ALTHOUGH THERE IS A GOOD TAP OF GULF MOISTURE
MONDAY... SUSPECT THAT DRIER AIR ALOFT WILL MIX DOWN TO THE SFC
DURING THE DAY LIMITING INSTABILITY DURING PEAK HEATING. GIVEN
POTENTIAL INDICATED BY NAM AND OUR CURRENT FCST/SPC DAY3 OUTLOOK...
LEFT THUNDERSTORMS IN THE FCST BUT GIVEN POTENTIAL FOR A
DRIER...LESS UNSTABLE OUTCOME LOWERED POPS TO CHC/SCHC IN THE AFTN.

RIDGE AT THE SFC AND ALOFT WILL MOVE EAST INTO THE WRN GRTLKS TUE
PROVIDING FAIR WX WITH MILD TEMPS. SHRTWV EXPECTED TO EJECT FROM
MEAN TROF OVER ERN PACIFIC AND TRACK EAST ACROSS CANADA THROUGH
MIDWEEK. PERSISTENT SSW LOW LEVEL FLOW FROM THE GULF TO THE WRN
GRTLKS MAY RESULT IN SUFFICIENT INSTABILITY FOR SOME SHOWERS/TSTMS
TO DEVELOP AS WK FORCING ALONG THE SRN EXTENT OF THIS SHRTWV MOVES
ACROSS OUR AREA WED NGT. CDFNT ASSOCIATED WITH THIS SHRTWV IS
EXPECTED TO STALL OVER OR JUST NORTH OF OUR AREA BY THU. TROF OFF
WEST COAST EXPECTED TO DEEPEN ONCE AGAIN LATE WEEK AND BEGIN TO MAKE
SOME EASTWARD PROGRESS. WK SHRTWVS EJECTING FROM BASE OF TROF
THROUGH INCREASINGLY FAST SWLY FLOW FROM THE SRN PLAINS TO THE
GRTLKS. COMBINATION OF STALLED SFC BOUNDARY...WK SHRTWV'S IN SWLY
FLOW ALOFT AND PERSISTENT ADVECTION OF GULF AIRMASS INTO OUR AREA
SUGGESTS THERE IS SOME POTENTIAL FOR SHOWERS THU-SAT THOUGH MOST OF
THIS PERIOD WILL LIKELY BE DRY. POPS INCREASED BY SATURDAY AS WEST
COAST TROF MOVES SLOWLY EAST PROVIDING BETTER POTENTIAL FOR SGFNT
SHRTWV TO LIFT NE INTO THE EXPECTED MOIST AND SLIGHTLY UNSTABLE
AIRMASS IN PLACE OVER OUR AREA.

WITH RIDGING AND SWLY FLOW ALOFT PERSISTING OVER THE
MIDWEST/PLAINS... TEMPS WILL CONT TO BE WELL ABOVE NORMAL THROUGH
THE PERIOD WITH HIGHS GENERALLY IN THE 60S AND LOWS M40S-M50S.

&&

.AVIATION... / 18Z TAFS /

VFR CONDITIONS EXPECTED THROUGH THE PERIOD. TERMINALS WILL BE ON
THE SOUTHERN FRINGE OF FASTER LOW LEVEL FLOW THIS AFTERNOON...WITH
SHALLOW MIXING ONLY SUPPORTING GUSTS NEAR 25 KNOTS AT SBN AND
LESS AT FWA. WINDS WILL QUICKLY SUBSIDE EARLY THIS EVENING PER
RIDGING AND WEAKENING GRADIENT FLOW.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 6 PM EST THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...STEINWEDEL
LONG TERM...JT
AVIATION...STEINWEDEL
Hazardous weather outlook, Mar 10, 6:48 AM EST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
648 AM EST SAT MAR 10 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-111200-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
648 AM EST SAT MAR 10 2012 /548 AM CST SAT MAR 10 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

SOUTH WINDS WILL GUST TO BETWEEN 30 AND 40 MPH FROM MIDDAY INTO
THE MID AFTERNOON HOURS.

THE INCREASED WINDS...ALONG WITH LOW HUMIDITY VALUES...WILL
INCREASE THE RISK FOR ANY GRASS OR BRUSH FIRES TO RAPIDLY SPREAD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY...AND
AGAIN WEDNESDAY NIGHT. THERE IS A SLIGHT CHANCE THAT STORMS ON
MONDAY COULD BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-111200-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
648 AM EST SAT MAR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOUTH WINDS WILL FREQUENTLY GUST TO GALE FORCE TODAY. CONDITIONS
WILL LIKELY REMAIN HAZARDOUS FOR SMALL CRAFT INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY...AND
AGAIN WEDNESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 4:05 AM ESTGale WarningIWX11 hr

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.